Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 84, NWS Fort Worth, TX

April 15, 2021Lampasas County, Mills County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 15, 2021, 2:22 PM CDT for Lampasas County, Mills County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2021, 2:22 PM CDT (19:22 UTC)
Expired
Apr 15, 2021, 2:37 PM CDT
In force
15 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Lampasas County, TX, Mills County, TX

The radar

The Ft Hood radar (KGRK), 135 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

381 
WUUS54 KFWD 151922
SVRFWD
TXC281-333-152015-
/O.NEW.KFWD.SV.W.0084.210415T1922Z-210415T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
222 PM CDT Thu Apr 15 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Central Lampasas County in central Texas...
  Southeastern Mills County in central Texas...

* Until 315 PM CDT.

* At 221 PM CDT, a severe thunderstorm was located 8 miles north of
  San Saba, moving east at 40 mph.

  HAZARD...Ping pong ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* Locations impacted include...
  Goldthwaite, Lometa and Us-190 Near The San Saba-
  Lampasas County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3162 9842 3142 9827 3146 9818 3117 9798
      3122 9857 3126 9858 3127 9863 3129 9860
      3133 9859 3132 9860 3131 9863 3137 9865
      3134 9870 3141 9870 3140 9872 3143 9873
      3138 9876 3141 9878 3141 9881 3142 9881
TIME...MOT...LOC 1921Z 264DEG 34KT 3132 9870 

HAIL...1.50IN
WIND...<50MPH
$$

Barnes
1 follow-up statement
111 
WWUS54 KFWD 151937
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
237 PM CDT Thu Apr 15 2021

TXC281-333-151946-
/O.CAN.KFWD.SV.W.0084.000000T0000Z-210415T2015Z/
Lampasas TX-Mills TX-
237 PM CDT Thu Apr 15 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAMPASAS AND
SOUTHEASTERN MILLS COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However small hail
is still possible with this thunderstorm.

LAT...LON 3162 9842 3142 9827 3146 9818 3117 9798
      3122 9857 3126 9858 3127 9863 3129 9860
      3133 9859 3132 9860 3131 9863 3137 9865
      3134 9870 3141 9870 3140 9872 3143 9873
      3138 9876 3141 9878 3141 9881 3142 9881
TIME...MOT...LOC 1934Z 264DEG 34KT 3134 9853 

$$

Barnes

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:12 AM CDT, 8 hours 10 minutes earlier.

Area forecast discussion, Apr 15, 6:12 AM CDT, 8 hours 10 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
612 AM CDT Thu Apr 15 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:

Radars are clear across the region this morning with widespread
low cloud cover throughout North Texas. Clouds will linger
throughout the day today. Showers and thunderstorms should begin
to increase in coverage to the west of the area over the next
several hours. There are already indications of warm advection
activity increasing in the Big Bend area per latest
radar/satellite trends. This activity should quickly expand in
areal coverage later this morning and affect areas mainly west of
I-35 through midday before spreading across much of North Texas
this afternoon. The initial impulse associated with this activity
will move east this evening and we'll likely see a lull in
precipitation coverage through midnight before another uptick late
tonight into Friday. The current forecast handles this well and
only made minor tweaks to the PoP forecast through tonight.

The overall severe threat looks low through Friday, although a few
strong to severe storms will be possible this afternoon mainly
across our southwest counties. These will have ample elevated
instability/shear to produce large hail, but this threat should be
greater across parts of the Big Country and Hill Country through
late afternoon.

Dunn

&&

Previous Discussion:
/Overnight through Friday/

Another night of scattered showers and thunderstorms is in
progress with tonight's activity confined generally to areas north
of I-20. Modest 900-700 mb warm advection and weak mid level
forcing for ascent are the main drivers of tonight's convection.
There is sufficient elevated instability for the strongest storms
to produce dime size hail and frequent lightning. The warm
advection is forecast to shift eastward over the next few hours
with a gradual decrease in activity through early Thursday
morning.

We should be in a lull in the precipitation for most of the
morning across the region with activity expected to increase later
this morning across West Texas. An upstream shortwave trough
moving through Utah will induce surface cyclogenesis across
southeastern Colorado into the Texas Panhandle later today
resulting in strengthening southerly flow and warm moist
advection. An increase in scattered showers and thunderstorms to
our west will eventually spread into our western counties by
midday. With the stationary frontal boundary still to our south,
this activity should mainly be elevated, but within an area of
steepening lapse rates supporting mainly a hail threat. By early
afternoon, the stationary front will be lifting northward as a
warm front, but indications are now that it will still be south of
our area, so the potential for surface based convection is low.
If any surface based storms can develop, they would occur
primarily across our Central Texas counties anywhere from
Goldthwaite down to Hearne.

This initial wave of showers/storms will continue eastward through
this evening aided by a weak mid level impulse, but moving away
from the stronger low level warm advection. So, we should see a
gradual decrease in the coverage of showers/storms through the
late evening hours. This lull in coverage should be temporary as
the main shortwave ejects into the Central Plains late Thursday
night and a surface low deepens across West Texas. As this low
spreads eastward into early Friday morning, the warm front across
Central Texas will begin to move northward. Strong low level warm
advection should lead to widespread showers and thunderstorms
north of the warm front, mainly across our northern counties early
Friday. This activity will spread eastward through the day Friday
ahead of a southward surging cold front. There should be a warm
sector somewhere across our area Friday afternoon, most likely
across our Central Texas counties where a few strong to severe
storms could develop. We'll continue to monitor this potential
over the next 24 hours, but the cold front will quickly move
through the region by early Friday evening.

Dunn

&&

.LONG TERM... /Issued 222 AM CDT Thu Apr 15 2021/
/Friday night through Wednesday/

Most of the long-term portion of the forecast will be
characterized by dry conditions and continued pleasant, below
normal temperatures for mid-April.

A strong cold front will dive southward through North and Central
Texas Friday evening, clearing the entire forecast area before
midnight. An expansive area of showers and isolated thunderstorms
should be exiting our eastern counties by late evening as a fast-
moving shortwave zips across the region. Maintained chance PoPs
Friday evening mainly east of the I-35 corridor, trimming to
residual low values in the far southeast after midnight. In the
wake of the strong cold front, brisk north winds will prevail
across the area Saturday at sustained speeds of 10-20 mph, gusting
at times to near 30 mph. Low level cold advection and cloudy
skies will combine to limit daytime temperatures to the 60s at
most locations, with upper 50s holding sway in the western and
northern counties. The NBM is hinting at overrunning light shower
activity across Central Texas Saturday afternoon, and included
some low PoPs in the extreme southern zones to cover this
scenario.

The arrival of drier air and weak low and mid-level subsidence
should yield some partial clearing in most areas Sunday, though
northerly winds will continue to pump cooler air into the region.
Despite some sun, cold advection will temper Sunday's highs, with
afternoon readings remaining in the 60s - some 10-15 degrees below
climatological norms for mid April.

Mild conditions will continue Monday through Wednesday, under
generally clear to partly cloudy skies. Although a couple of mid-
level shortwaves will transit the region during this period, low
level moisture will remain rather sparse, and have omitted PoPs at
this time. Temperatures Monday afternoon will top out in the 60s
and lower 70s, rebounding to the mid/upper 70s by Wednesday.

Bradshaw

&&

.AVIATION... /NEW/
/12Z TAFs/

No significant changes expected to the latest TAF forecast. Poor
flying conditions are expected through Friday with widespread low
MVFR cigs much of the period along with TEMPO IFR conditions.
Widespread showers/storms are expected later today and again late
tonight into Friday. We'll mention a period of TSRA this
afternoon/evening at all sites and add additional TSRA to the
extended portion of the DFW TAF for Friday.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    69  58  68  48  64 /  60  80  90  30   5
Waco                70  61  76  50  64 /  70  50  70  30  10
Paris               66  52  57  47  61 /  20  70 100  40   5
Denton              66  54  65  44  62 /  60  90  90  20   5
McKinney            68  55  64  47  62 /  40  90 100  30   5
Dallas              70  59  68  50  64 /  60  80  90  30   5
Terrell             70  55  66  47  63 /  50  70 100  40   5
Corsicana           69  59  70  50  64 /  60  50  80  40   5
Temple              69  61  77  50  64 /  70  50  60  30  10
Mineral Wells       66  57  72  44  62 /  80  80  80  20   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 15, 2:43 AM CDT, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
243 AM CDT Thu Apr 15 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160745-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
243 AM CDT Thu Apr 15 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Scattered showers and thunderstorms will continue across eastern
North Texas prior to daybreak, and mainly in areas along and west of
Interstate 35 this afternoon. While widespread severe weather is not
anticipated, a few thunderstorms may produce hail today and this
evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Intermittent storm chances will continue through Friday evening
across all of North and Central Texas. The severe weather threat will
generally be low during this time, but a few strong to marginally
severe storms will be possible late Thursday into Friday. Hail is the
main hazard that may be encountered.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 15, 9:38 AM CDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
938 AM CDT Thu Apr 15 2021

TXZ115-129-151515-
Stephens TX-Eastland TX-
938 AM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EASTLAND AND
SOUTHERN STEPHENS COUNTIES UNTIL 1015 AM CDT...

At 937 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gunsight, or 8 miles south of Breckenridge, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

 Locations impacted include...
Breckenridge, Ranger, Necessity and Gunsight.

LAT...LON 3276 9902 3275 9858 3268 9857 3267 9857
      3267 9858 3260 9857 3245 9858 3251 9905
TIME...MOT...LOC 1437Z 273DEG 31KT 3263 9891

Barnes
Special weather statement, Apr 15, 12:08 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1208 PM CDT Thu Apr 15 2021

TXZ142-151745-
Mills TX-
1208 PM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLS COUNTY UNTIL
1245 PM CDT...

At 1208 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Camp Bowie, or 13 miles south of Brownwood, moving
northeast at 45 mph.

Penny size hail will be possible with this storm.

 Locations impacted include...
Mullin.

LAT...LON 3149 9899 3161 9878 3169 9876 3172 9850
      3166 9844 3144 9887 3144 9889 3143 9890
      3143 9893 3146 9894 3144 9896 3146 9897
      3147 9900
TIME...MOT...LOC 1708Z 219DEG 41KT 3152 9892

Barnes
Special weather statement, Apr 15, 1:48 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
148 PM CDT Thu Apr 15 2021

TXZ115-116-151915-
Palo Pinto TX-Stephens TX-
148 PM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEPHENS AND PALO
PINTO COUNTIES UNTIL 215 PM CDT...

At 148 PM CDT, Doppler radar was tracking a strong thunderstorm near
Possum Kingdom State Park, or 20 miles south of Graham, moving east
at 55 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Mineral Wells, Graford and Possum Kingdom State Park.

LAT...LON 3295 9871 3294 9806 3254 9807 3265 9871
TIME...MOT...LOC 1848Z 271DEG 47KT 3281 9856

Barnes

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:48 PM CDTSpecial Weather StatementFWDMontague27 min
Apr 14, 9:55 PM CDTSpecial Weather StatementFWDGrayson35 min
Apr 15, 9:38 AM CDTSpecial Weather StatementFWDStephens37 min
Apr 15, 12:08 PM CDTSpecial Weather StatementFWDMills37 min
Apr 15, 1:08 PM CDTSevere Thunderstorm WarningFWDStephens67 min
Apr 15, 1:48 PM CDTSpecial Weather StatementFWDPalo Pinto27 min
Apr 15, 3:17 PM CDTSpecial Weather StatementFWDComanche28 min
Apr 15, 3:41 PM CDTSpecial Weather StatementFWDHamilton34 min
Apr 15, 4:01 PM CDTSpecial Weather StatementFWDBell29 min
Apr 15, 4:21 PM CDTSpecial Weather StatementFWDFalls24 min
Apr 15, 4:23 PM CDTSpecial Weather StatementFWDMilam37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.